Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Apr 18, 2000, 4:52 PM PDT for Solano County, California. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2000, 4:52 PM PDT (23:52 UTC)
- Expired
- Apr 18, 2000, 5:20 PM PDT
- In force
- 28 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Solano County, CA
The radar
The Sacramento radar (KDAX), 35 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WUUS56 KSTO 172350 SVRSAC CAC095-180120- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 452 PM PDT TUE APR 18 2000 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOLANO COUNTY IN NORTHERN CALIFORNIA * UNTIL 520 PM PDT * AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHWEST OF FAIRFIELD... MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE PASSING THROUGH THE WESTERN SECTIONS OF FAIRFIELD THROUGH 515 PM CDT. THIS STORM HAS A HISTORY OF LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS JJ/AOT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:00 PM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 18, 3:00 PM PDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT TUE APR 18 2000 IR SATELLITE PIX SHOWING ENHANCED CLOUDS PUSHING WEST ON THE NORTH SIDE OF THE UPPER LOW ALONG THE DEFORMATION ZONE. SHOWERS HAVE BEEN MORE PERSISTENT OVER THE NORTHERN SAC VALLEY AND SIERRA THIS AFTERNOON THAN EXPECTED. REDDING WAS STILL REPORTING LIGHT RAIN AND BLUE CANYON LIGHT SNOW WITH 33 DEGREE SURFACE TEMPERATURE AT 2 PM. HAVE INCLUDED EVENING SHOWERS IN ZONES TO COVER LINGERING ACTIVITY. A SHORT WAVE RIDGE BECOMES ESTABLISHED OVER THE CWA LATER TONIGHT AND WEDNESDAY AS THE UPPER LOW OVER WESTERN NV LIFTS NORTHEAST INTO THE CENTRAL PLAINS AS THE NEXT TROUGH...CURRENTLY AROUND 138W...APPROACHES THE NORCAL COAST WEDNESDAY. EXPECT A LIGHTER QPF EVENT AS THERE IS LESS MOISTURE WITH THIS SYSTEM THAN THE PAST STORM. THE TROUGH DEEPENS OFF THE COAST WEDNESDAY NIGHT. THE NGM AND ETA MAINTAIN AN OPEN WAVE WHILE THE AVN DEVELOPING A CLOSED LOW OFF THE CENTRAL CA COAST THURSDAY AND SWINGING IT THROUGH SOCAL THURSDAY NIGHT. THE EXTENDED FORECAST REFLECTS WEAK RIDGING AND DRY CONDITIONS FOR FRIDAY AND SATURDAY WITH A TROUGH MOVING ACROSS THE CWA FOR ANOTHER GOOD BATCH OF RAIN/SNOW FOR SUNDAY. PFJ .STO...NONE. BLU BE 034/047 038/050 042 300 RBL BE 048/070 049/072 050 202 SAC BB 047/069 049/074 049 000
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.